MAUDE Adverse Event Report: MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,

MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Model Number EUP3012X
Medical Device Problem Codes Fracture (1260); Inflation Problem (1310); Difficult to Remove (1528); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/13/2024
Type of Reportable Event Serious Injury
Event or Problem Description
An attempt was made to use one euphora coronary balloon catheter to treat a mildly tortuous, mildly calcified lesion in the mid circumflex (cx) artery.The device was inspected with no issues.Negative prep was performed with no issues.The lesion was pre-dilated.The device did pass through a previously deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used during delivery.It was reported that inflation difficulties occurred during balloon inflation.It was also reported that the catheter system was stretched and deformed, and there were difficulties removing the balloon following inflation.The balloon would not inflate, and blood was drawn back during prep of the balloon when in place at the stent for post dilation.The shaft of the balloon catheter was fractured and broke, and another balloon was inserted in order to remove fractured balloon.The patient is alive with no further injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: the device was being used to post-dilate a deployed stent.There was zero inflation of the balloon.The shaft spilt/fractured in three places.The detached portion of the device was successfully removed from the patient.The device was not kinked and re-straightened during use.The device was not moved or repositioned while inflated.The same inflation device was successfully used with other devices.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis summary: analysis revealed the device was detached at two locations.The hypotube was detached with kinks noted either side of the detachment site.The hypotube material was oval and jagged on both sides of the detachment site.The second detachment site was on the transition shaft.The material was stretched either side, and the detachment site material was uneven.Additionally, there was damage to the distal shaft.It was stretched, and a tear was evident from the guidewire entry port extending along the distal shaft.There was no damage to the proximal bond/inflation lumen.The balloon showed no evidence of inflation.Deformation was evident to the tip.Blood was visible in the inflation lumen and within the balloon folds.No other damage was evident to the remainder of the device.Confirming the customer experience of "difficult to remove" based on the condition of the returned device.It was not possible to confirm inflation issues as the condition of the device prevented inflation/burst /leak testing.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20063965
Report Number9612164-2024-03855
Device Sequence Number8440379
Product Code LOX
UDI-Device Identifier00643169560147
UDI-Public00643169560147
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K143480
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2025
Device Model NumberEUP3012X
Device Catalogue NumberEUP3012X
Device Lot Number227815168
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2024
Supplement Date Received by Manufacturer08/26/2024
09/20/2024
Initial Report FDA Received Date08/26/2024
Supplement Report FDA Received Date09/12/2024
10/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale